What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 2, 3:00 PM EST, 4 hours 25 minutes earlier.
Area forecast discussion, Jun 2, 3:00 PM EST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
400 PM EDT Sun Jun 2 2019
.SYNOPSIS...
A cold front crosses the area tonight. High pressure builds into
the region from the north Monday, then pushes offshore Tuesday.
A trof of low pressure develops east of the mountains Wednesday.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
As of 315 PM EDT Sunday...
Convection expected to expand in both coverage and intensity across
the north over the next few hrs ahead of the apprchg cold front that
is still west of the mts.
SLIGT risk continues across the north where the latest high res
data suggests an organized line that tracks ese across the VA nrn
neck and lwr MD ern shore by erly eve. This is probably the area
which has the greatest svr risk. Current convection firing up
across the se along old outflow / moisture bndrys shud remain sct
and pulsey in nature over the next few hrs.
CHC/likely PoPs this eve shift toward the coast after midnite behind
the fropa. Winds shift to the NNW with decreasing clouds late. Lows
mid 50s NW to mid-upr 60s SE.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
As of 315 PM EDT Sunday...
Turn off the A/C and open the windows Mon/Tues as Canadian high
pressure slowly sinks se across the Mid Atlantic region Mon night
before pushing offshore Tues. This results in a cooler/less humid
airmass under fair to pt cldy skies. Highs both Mon/Tue 75-80. Cool
Mon nite with lows mid 40s-lwr 50s except mid 50s sern beaches.
Warmer Tue nite due to a return SW flow. Lows upr 50s-mid 60s.
Models show increasing moisture along a lee trof Wed as the next
convective complex apprchs in the NW flow aloft. This results in
sct convection throughout the day (limiting thunder to the aftrn).
Will carry chc PoPs for now with highs 80-85.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
As of 330 PM EDT Saturday...
Upper ridge builds back into GA/FL by late week, while a weak
srn steam shortwave moves from the Rockies to the Plains. The
sfc high becomes anchored well offshore of the region from mid-
late next week. This will put our region in SW flow at the sfc.
Aloft, we will be in westerly flow from Tue- Thu (becoming more
SW by late Thu/Fri as an upper-level low moves into the Plains).
As a result, expect warmer temps (highs mainly in the mid-upper 80s)
from Wed-Fri after highs around 80F on Tue. Lows around 60 Tue night
warming to around 70 for the remainder of the week. There will be
shower/tstm chances every day from Wed-Fri (highest during the aftn-
evening) as deep layer moisture increases. Cold front may move
into the area for Saturday, however, not all guidance agrees
with that solution.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
As of 645 AM EDT Sunday...
Prevailing VFR conditions expected through at least 00z Mon.
SKC conditions (w/ just a few mid-high clouds) prevail across
most of the area through this morning. SCT CU (4-6k feet) will
develop around midday-early aftn ahead of an approaching cold
front. Skies will become more BKN as we get closer to 00z Mon as
SHRAs/tstms approach from the NW. A few sea breeze SHRAs/tstms
(not associated w/ the cold front) could impact ORF/ECG between
17-22z (have added VCTS to account for this). The main area of
SHRAs/tstms will move in from the W/NW after 00z Mon. The best
chc of pcpn will occur from 00-08z (perhaps a bit later at ECG,
but the chc of pcpn there is low). SHRAs/tstms end from NW to SE
between 06-12z Mon. Pcpn chances are highest (~60%) at SBY,
PHF, and ORF (chc of pcpn is lower at RIC/ECG). Therefore, went
ahead and mentioned SHRAs in the TAFs for SBY/PHF/ORF but only
mentioned VCSH the TAF for RIC attm. Still a bit too early to
mention thunder after 00z in the TAFs. Winds increase out of
the SW to around 10 kt during the day today. A few gusts to
15-20 kt are likely near the coast.
Outlook...Cold front moves S of the terminals by 12z Mon. Winds
turn to the N-NW behind the cold front (w/ gusts to 20 kt
during the day on Mon...especially near the coast. VFR/dry
conditions expected from Mon-Tue.
&&
.MARINE...
As of 400 PM EDT Sunday...
Check of afternoon marine observations shows increasing southwesterly
winds ~10-15 knots with gusts approaching 20 knots, especially
across the northern coastal waters and at elevated sensors on
the eastern Ches Bay. Waves in the Bay are 1-2 ft while seas
offshore are generally around 3 ft.
The pressure gradient will continue to tighten through the remainder
of the afternoon and into the evening as a trough of low
pressure and an associated cold front approach the area from the
NW. A few strong to potentially severe storms are possible this
evening ahead of the approaching boundary. Winds should
generally stay just below SCA criteria in SW flow this evening.
Waves remain 1-2 ft with seas building to 3-4 ft across the
northern offshore zones. The cold front will cross the waters
late tonight with increasing 15-20 knot NW winds in its wake.
SCA headlines remain in effect for the Bay and Currituck Sound
from late tonight through Monday afternoon. Wave guidance
continues to show sub-SCA waves of 2-3 ft in the Bay and seas
3-4 ft offshore in northwesterly flow, so will hold off on any
SCA headlines for the offshore zones with this forecast package.
Winds then diminish gradually Mon aftn and night as cool high
pressure currently over the northern/central plains builds over
the region. Low-level flow veers around to the SW and S later
Tue and Wed, as the sfc high slides offshore. Southwesterly flow
will increase ahead of another front late Wednesday with seas
building into SCA territory across the northern coastal waters.
&&
.CLIMATE...
As of 945 PM EDT Saturday...
After a slightly cooler than average March, both April and May
were much warmer than average across the area. Rankings for May
and for meteorological spring are listed below at our main
climate sites:
* May 2019 Avg Temperature & Rankings:
* Site........Avg Temp..(Dep)..(Rank).........Warmest (Yr)
* Richmond: 72.7 F (+6.3) (3rd warmest) 73.4 (2018)
* Norfolk: 73.7 F (+7.1) (#1 warmest) (2019)
* Salisbury: 68.5 F (+5.9) (6th warmest) 70.2 (1944)
* Eliz City: 74.5 F (+7.7) (#1 warmest) (2019)
* Spring (Mar/Apr/May) 2019 Avg Temperature & Rankings:
* Site........Avg Temp..(Dep)..(Rank).........Warmest (Yr)
* Richmond: 60.7 F (+3.0) (6th warmest) 62.4 (2012)
* Norfolk: 62.4 F (+4.3) (3rd warmest) 63.4 (2012)
* Salisbury: 57.2 F (+3.2) (7th warmest) 59.8 (2012)
* Eliz City: 63.0 F (+3.3) (3rd warmest) 65.0 (2012)
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory from 4 AM to 4 PM EDT Monday for
ANZ630>632-634.
Small Craft Advisory from 6 AM to 4 PM EDT Monday for ANZ633.
&&
SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...CP
AVIATION...MPR
MARINE...MAM/RHR
CLIMATE...Hazardous weather outlook, Jun 2, 2:18 PM EST, 5 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
318 PM EDT Sun Jun 2 2019
MDZ021>025-VAZ048-062-064-075>078-509>512-517-519-521-522-031930-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Fluvanna-Goochland-Caroline-Westmoreland-Richmond-Northumberland-
Lancaster-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western King William-Western King and Queen-
Western Essex-Eastern Essex-
318 PM EDT Sun Jun 2 2019
This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia and north central
Virginia.
.DAY ONE...Tonight.
There is a slight risk for severe thunderstorms tonight. The main
threats will be damaging winds, large hail, and frequent lightning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed tonight.
NCZ012>017-030>032-102-VAZ060-061-065>069-079>090-092-093-095>100-
513>516-518-520-523>525-031930-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Prince Edward-Cumberland-
Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie-
Prince George-Charles City-New Kent-Gloucester-Middlesex-Mathews-
Greensville-Sussex-Surry-James City-Southampton-Isle of Wight-
Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-Accomack-
Western Chesterfield-Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Eastern King William-Eastern King and Queen-York-Newport News-
Hampton/Poquoson-
318 PM EDT Sun Jun 2 2019
This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, eastern Virginia, south
central Virginia and southeast Virginia.
.DAY ONE...Tonight.
There is a marginal risk for severe thunderstorms tonight. Storms
may be accompanied by strong wind gusts, hail, and frequent lightning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 2, 3:24 PM EST, 4 hours 1 minute before
Special Weather Statement
National Weather Service Wakefield VA
424 PM EDT SUN JUN 2 2019
NCZ015>017-022100-
Pasquotank-Camden-Western Currituck-
424 PM EDT SUN JUN 2 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CAMDEN...
NORTHERN PASQUOTANK AND NORTHWESTERN CURRITUCK COUNTIES...
At 423 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Morgans Corner to near South Mills
to near Chapanoke. Movement was east at 15 mph.
Wind gusts in excess of 30 mph and pea size hail are possible with
these storms.
These storms will be near...
Elizabeth City and Morgans Corner around 435 PM EDT.
South Mills around 440 PM EDT.
Elizabeth City State University around 450 PM EDT.
Camden, Whitehall Shores, Indiantown and Moyock around 500 PM EDT.
Other locations impacted by these storms include Belcross, Burnt
Mills, Lynchs Corner, Snowden, Pierceville, Tar Corner, Gregory,
Sharon, Okisko and Pasquotank.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3626 7637 3628 7638 3631 7641 3634 7642
3642 7647 3655 7620 3655 7618 3643 7605
3626 7604 3625 7636
TIME...MOT...LOC 2023Z 253DEG 13KT 3640 7640 3636 7636 3632 7635
BROWNSpecial weather statement, Jun 2, 3:32 PM EST, 3 hours 53 minutes before
Special Weather Statement
National Weather Service Wakefield VA
432 PM EDT SUN JUN 2 2019
NCZ013-014-030>032-022100-
Hertford-Bertie-Gates-Perquimans-Chowan-
432 PM EDT SUN JUN 2 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
PERQUIMANS...NORTHEASTERN BERTIE...SOUTHEASTERN HERTFORD...
SOUTHEASTERN GATES AND NORTHWESTERN CHOWAN COUNTIES...
At 432 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Cofield to Harrellsville to near
Colerain. Movement was east at 20 mph.
Wind gusts in excess of 30 mph and pea size hail are possible with
these storms.
These storms will be near...
Ryland, Tyner, Hobbsville and Belvidere around 500 PM EDT.
Other locations impacted by these storms include Smalls Crossroads,
Gliden, Newsome Store, Arrowhead Beach, Peach, Mill Crossroads,
Center Hill, Carter, Icaria and Beach Springs.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3619 7675 3621 7675 3623 7674 3623 7673
3624 7672 3624 7684 3626 7684 3634 7688
3644 7659 3632 7650 3618 7651
TIME...MOT...LOC 2032Z 261DEG 18KT 3632 7682 3629 7679 3624 7678
BROWNSpecial weather statement, Jun 2, 4:00 PM EST, 3 hours 25 minutes before
Special Weather Statement
National Weather Service Wakefield VA
500 PM EDT SUN JUN 2 2019
NCZ015-016-032-022145-
Pasquotank-Camden-Perquimans-
500 PM EDT SUN JUN 2 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CAMDEN...
SOUTHEASTERN PASQUOTANK AND EAST CENTRAL PERQUIMANS COUNTIES...
At 500 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Elizabeth City to Elizabeth City
State University to near Nixonton. The storms are nearly stationary.
Wind gusts in excess of 30 mph and half inch hail are possible with
these storms.
. In addition...Rainfall amounts of up to 1 inch are possible with
these storms.
These storms will be near...
Elizabeth City around 505 PM EDT.
Weeksville, Elizabeth City State University, Whitehall Shores and
Shiloh around 545 PM EDT.
Other locations impacted by these storms include Bob White Fork, Frog
Island, Symonds Creek, Listers Corner, Glen Cove, Goose Creek,
Taylors Beach and Texas.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3614 7624 3616 7624 3618 7629 3619 7628
3622 7629 3622 7630 3633 7635 3633 7620
3625 7600 3615 7602 3615 7606 3614 7607
3614 7610 3613 7611 3613 7614 3612 7618
TIME...MOT...LOC 2100Z 281DEG 4KT 3630 7629 3626 7623 3622 7624
BROWNLocal storm report, Jun 2, 4:30 PM EST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
530 PM EDT SUN JUN 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL 3 NE PASQUOTANK 36.29N 76.30W
06/02/2019 E0.70 INCH PASQUOTANK NC TRAINED SPOTTER
SPOTTER REPORTS DIME SIZE HAIL OFF HWY 17
WEST OF ELIZABETH CITY.
&&
RRSpecial weather statement, Jun 2, 6:36 PM EST, 49 minutes before
Special Weather Statement
National Weather Service Wakefield VA
736 PM EDT SUN JUN 2 2019
MDZ021-022-030030-
Dorchester-Wicomico-
736 PM EDT SUN JUN 2 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN WICOMICO
AND DORCHESTER COUNTIES...
At 735 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Tilghman Island to near Saint
Leonard Creek to near Saint Clements Bay. Movement was east,
southeast at 30 mph.
Wind gusts in excess of 40 mph are possible with these storms.
These storms will be near...
Taylors Island around 800 PM EDT.
Other locations impacted by these storms include Wetipquin, Madison,
Brookview, Eldorado, Andrews, Hudson, Church Creek, Wingate, Lloyds
and Taylors Island.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3869 7576 3864 7571 3837 7579 3823 7597
3831 7602 3837 7600 3837 7601 3814 7609
3827 7607 3839 7623 3831 7624 3833 7625
3831 7625 3832 7626 3849 7634 3848 7633
3853 7620 3863 7629 3857 7603
TIME...MOT...LOC 2335Z 274DEG 26KT 3879 7635 3843 7652 3829 7677
BROWNSpecial weather statement, Jun 2, 7:13 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Wakefield VA
813 PM EDT SUN JUN 2 2019
VAZ064-075-076-521-030100-
Richmond-Westmoreland-Western Essex-Caroline-
813 PM EDT SUN JUN 2 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN RICHMOND...
NORTHEASTERN CAROLINE...WESTMORELAND AND NORTHWESTERN ESSEX
COUNTIES...
At 813 PM EDT, a strong thunderstorm was located 7 miles east of
Massaponax, or 9 miles southeast of Fredericksburg, moving east at 40
mph.
Wind gusts in excess of 30 mph and half inch hail are possible with
this storm.
Locations impacted include...
Colonial Beach, Montross, Port Royal, Newland, Loretto, Leedstown,
Fort A.p. Hill, Currioman Landing, Potomac Beach, Guinea, Corbin,
Supply, Mount Holly, Stratford Hall, Templeman, Rappahannock Academy,
Lerty, Villboro, Rollins Fork and Oak Grove.
LAT...LON 3821 7695 3818 7688 3816 7669 3802 7671
3804 7691 3808 7694 3806 7697 3811 7747
3816 7746 3825 7737 3822 7728 3825 7725
3824 7723 3823 7725 3819 7725 3820 7722
3817 7718 3814 7707 3826 7705 3828 7698
TIME...MOT...LOC 0013Z 274DEG 35KT 3820 7737
Rogers